MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA FLEXTEND PEDIATRIC AND NEONATAL TRACH; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA FLEXTEND PEDIATRIC AND NEONATAL TRACH; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 67N035
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Other, other text: investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the cuff of the trach tube was not inflating appropriately.Despite massaging of balloon and cuff itself, only a portion of it was inflating.This was checked prior to a scheduled trach change; so caught beforehand and another tube was used.Patient therefore unaffected and not involved.Product is returning for investigation.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer and h6.Evaluation codes: updated.One device was received in used condition without the original packaging.Per functional test: sample was filled with 5cc of air, then the cuff was measured for symmetry.The result was out of specification.The complaint was confirmed.A root cause for the condition could not be determined.A device history record (dhr) review showed there were no discrepancies or non-conformances during the manufacturing of the reported lot number.This issue will be monitored, and further actions taken accordingly.

Brand Name
BIVONA FLEXTEND PEDIATRIC AND NEONATAL TRACH
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key17647580
Report Number3012307300-2023-08515
Device Sequence Number15257091
Product Code JOH
UDI-Device Identifier15021312006223
UDI-Public15021312006223
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/27/2024
Device Catalogue Number67N035
Device Lot Number3775441
Was Device Available for Evaluation? No
Date Returned to Manufacturer08/23/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2023
Supplement Date Received by Manufacturer09/30/2023
Initial Report FDA Received Date08/29/2023
Supplement Report FDA Received Date10/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/17/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown